Alert archive / Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 151, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 19, 2000, 12:59 PM EDT for City of Newport News, Virginia. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2000, 12:59 PM EDT (16:59 UTC)
- Expired
- Jun 19, 2000, 1:15 PM EDT
- In force
- 16 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County City of Newport News, VA
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 5.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 943 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KAKQ 191659 SVRAKQ VAC181-700-191715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 1259 PM EDT MON JUN 19 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CITY OF NEWPORT NEWS IN SOUTHEAST VIRGINIA SURRY COUNTY IN SOUTHEAST VIRGINIA * UNTIL 115 PM EDT * AT 1259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CHIPPOKES STATE PARK...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR HOG ISLAND WMA AT 100 PM LEE HALL AND PATRICK HENRY FIELD AT 115 PM THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF DIMES. WINDS UP TO 60 MILES AN HOUR. VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING. VERY FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 9:42 AM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jun 19, 9:42 AM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 942 AM EDT MON JUN 19 2000 BATTLE BTWN SFC CDFNT AND STRNG RDG IN SW ATLC CONTG...EVENTUALLY THE CDFNT WL WIN OUT...BUT AS SUSPECTED YDA...ITS GONNA BE SLOER THAN MDLS HV INDCTD. SFC ANALYSIS PLCD FNT FM NR WAL TO EZF TO CHO THEN W INTO CNTRL WV. XPCTG FNT TO CONT GRDL MVMNT S THIS AFTN...WHL S/W FM ERN TN/KY MVS E. MSAS SHOWS SFC BASED LIS ALREADY BTWN -1 AND -3 ACRS SRN VA/NE NC...AND WITH TEMPS RISING NEXT FEW HRS...THOSE VALUES SHUD LWR FURTHER. RGNL RAOBS SHOWING NR SATURATION THRU DP LYR...WITH FRZ LVLS/WET BULB ZEROS SIMILAR TO PAST CPL OF DAYS (14500FT/13500FT). FARTHER W...BNA SHOWING DECENT DRYING BTWN 800 AND 450 MB (WITH WET BULB ZERO BTWN 9500-10000FT)...IF THAT WUD TO MAKE IT INTO RGN (ESP XTRM SRN VA/NE NC)...WUD ENHANCE SVR THREAT...BUT THAT AMS MOST LIKELY AIMED JUST S OF FA. FOR FCST...AS FNT SLIPS THRU NRN/CNTRL AREAS (FM N TO S)...WL GO WITH MR CLDS/LWR TEMPS...BUT KP CHC POPS. LUKS LIKE ANY SGFNT CLRG WL HOLD OFF UNTIL TNGT. ACRS SRN 3RD OF FA...WL IMPRV SKY A TAD (VC OR PSNY) AND RAISE TEMPS A CAT OR TWO. BEST CHCS FOR SGFNT TSRAS APRS TO BE ALG-S OF AN ORF TO AKQ TO AVC LN. WL BE TUF TO GET ANY WDSPRD SVR...BUT CERTAINLY PULSE TYPE (LIKE WE SAW LT SUN) CERTAINLY PSBL. ZNS WIBIS AFT 14Z OBS. .AKQ...NONE 25
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 9:21 PM EDT | Severe Thunderstorm Warning | AKQ | City of Norfolk, City of Portsmouth | 24 min |
| Jun 18, 9:46 PM EDT | Severe Thunderstorm Warning | AKQ | City of Norfolk, City of Virginia Beach | 29 min |
| Jun 19, 12:59 PM EDT | Severe Thunderstorm Warning | AKQ | Surry | 16 min |
| Jun 19, 1:55 PM EDT | Severe Thunderstorm Warning | AKQ | City of Newport News | 35 min |
| Jun 19, 1:55 PM EDT | Severe Thunderstorm Warning | AKQ | City of Norfolk, City of Portsmouth | 35 min |
| Jun 19, 1:55 PM EDT | Severe Thunderstorm Warning | AKQ | City of Hampton | 35 min |
| Jun 19, 2:04 PM EDT | Tornado Warning | AKQ | City of Norfolk, City of Portsmouth | 26 min |
| Jun 19, 2:55 PM EDT | Severe Thunderstorm Warning | AKQ | City of Virginia Beach | 35 min |
| Jun 19, 3:27 PM EDT | Severe Thunderstorm Warning | AKQ | Prince George, Sussex | 33 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.